Alert archive / Puerto Rico / Flash Flood Warnings in 2010

Flash Flood Warning 57, NWS JSJ

June 19, 2010

NWS JSJ issued this flash flood warning at Jun 19, 2010, 10:03 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2010, 10:03 AM CDT (15:03 UTC)
Expired
Jun 19, 2010, 12:14 PM CDT
In force
2 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 7 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WGCA52 TJSJ 191503
FFWSJU
PRC015-025-029-035-057-069-077-085-095-103-109-129-151-191800-
/O.NEW.TJSJ.FF.W.0057.100619T1503Z-100619T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1103 AM AST SAT JUN 19 2010

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED AND EXPANDED 
THE

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     CAGUAS
     CAYEY
     JUNCOS
     SAN LORENZO
     LAS PIEDRAS
     ARROYO
     PATILLAS
     MAUNABO
     NAGUABO
     CANOVANAS
     GUAYAMA
     HUMACAO
     YABUCOA

* UNTIL 200 PM AST

* AT 1055 AM AST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
VERY HEAVY RAINFALL ACROSS LARGE SECTIONS OF SOUTHEASTERN PUERTO 
RICO...WITH ADDITIONAL HEAVY RAINFALL FORECAST TO MOVE ACROSS THIS 
AREA THROUGH THE EARLY AFTERNOON HOURS. WITH ALREADY ELEVATED RIVERS 
AND SATURATED SOILS...LOCAL RESIDENTS AND MOTORISTS CAN EXPECT RAPID 
RISES IN THE RIVERS AND CREEKS ACROSS THIS REGION...LEADING TO FLASH 
FLOODING ACROSS THE WARNED MUNICIPALITIES THROUGH AT LEAST 2 PM AST 
THIS AFTERNOON.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

&&

LAT...LON 1810 6619 1817 6609 1818 6600 1830 6590
      1820 6566 1797 6591 1793 6617

$$

SR

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
1 follow-up statement
488 
WGCA72 TJSJ 191714
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
114 PM AST SAT JUN 19 2010

PRC015-025-029-035-057-069-077-085-095-103-109-129-151-191730-
/O.CAN.TJSJ.FF.W.0057.000000T0000Z-100619T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAGUAS PR-CAYEY PR-JUNCOS PR-SAN LORENZO PR-LAS PIEDRAS PR-ARROYO PR-
PATILLAS PR-MAUNABO PR-NAGUABO PR-CANOVANAS PR-GUAYAMA PR-HUMACAO PR-
YABUCOA PR-
114 PM AST SAT JUN 19 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR YABUCOA...
HUMACAO...GUAYAMA...CANOVANAS...NAGUABO...MAUNABO...PATILLAS...
ARROYO...LAS PIEDRAS...SAN LORENZO...JUNCOS...CAYEY AND CAGUAS
MUNICIPALITIES...

DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED OR MOVED AWAY. NO SIGNIFICANT ADDITIONAL RAINFALL IS
EXPECTED ACROSS THESE AREAS AT THIS TIME.

HOWEVER...DURING THE NEXT HOUR OR SO RESIDENTS AND MOTORISTS ACROSS 
THESE AREAS SHOULD BE ALERT TO PONDING OF WATER ON ROADWAYS AND 
ALLOW TIME FOR RIVERS...STREAMS... AND CREEKS TO RETURN TO NORMAL 
LEVELS.

LAT...LON 1810 6619 1817 6609 1818 6600 1830 6590
      1820 6566 1797 6591 1793 6617

$$

RAM

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 9:56 AM CDT, 7 minutes earlier.

Area forecast discussion, Jun 19, 9:56 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1056 AM AST SAT JUN 19 2010

.UPDATE...SENT AN UPDATE TO THE ZONES TO INCREASE SHOWER COVERAGE
WITH THE PASSING TROPICAL WAVE...AS WELL AS ADD THE POTENTIAL FOR
HEAVY RAINFALL THROUGH THE AFTERNOON HOURS. THIS WAVE...WITH ITS
AXIS CURRENTLY MOVING ACROSS PUERTO RICO...WILL CONTINUE TO HAVE
THE POTENTIAL TO CREATE FLASH FLOODING ACROSS PUERTO RICO AND THE
USVI THROUGH TOMORROW AFTERNOON. ALREADY HAVE REPORTS OF OVER 4
INCHES OF RAINFALL AT THE CYRIL E KING AIRPORT ON SAINT THOMAS AND
ALSO ACROSS LAS PIEDRAS IN EASTERN PUERTO RICO.

&&

.AVIATION...MVFR WITH LOCAL IFR CONDITIONS ACROSS ALL TAF SITES
THROUGH AT LEAST 20/12Z...WITH GUSTY LLVL EASTERLY WIND FLOW OF 15
TO 25 KTS.

&&

.PREV DISCUSSION... /ISSUED 537 AM AST SAT JUN 19 2010/

SYNOPSIS...A TROPICAL WAVE NOW LOCATED OVER PUERTO RICO WILL
CONTINUE TO BRING ACTIVE WEATHER ACROSS PUERTO RICO AND THE U.S.
VIRGIN THROUGH SUNDAY.

DISCUSSION...THE LEADING EDGE OF THE TROPICAL WAVE MOVED ACROSS
THE U.S. VIRGIN ISLANDS AND EASTERN PORTIONS OF PUERTO RICO EARLY
THIS MORNING...GENERATING RAINFALL ACCUMULATIONS OF BETWEEN 2 TO 4
INCHES. THE MOST INTENSE SHOWERS OCCUR ED OVER THE SOUTHEAST AND
EAST PORTIONS OF PUERTO RICO...INCLUDING THE SAN JUAN METROPOLITAN
AREA. MULTIPLE RIVERS REACH ACTION STAGE...WITH THE RIO PIEDRAS...
QUEBRADA GRANDE AND RIO BLANCO RIVERS REACHING FLOOD STAGE.

AN ACTIVE TROPICAL WAVE WITH AXIS NOW LOCATED OVER PUERTO RICO
EARLY THIS MORNING...WILL CONTINUE MOVE WEST NORTHWEST ACROSS THE
REMAINDER OF THE LOCAL AREA THROUGH THIS EVENING. EXPECT
SHOWERS AND THUNDERSTORMS TO CONTINUE TO SPREAD AND REDEVELOP ACROSS
THE LOCAL ISLANDS TODAY...ESPECIALLY DURING THE AFTERNOON HOURS
WHEN WHEN THE DEEP MOISTURE ASSOCIATED TO THE SYSTEM WILL COMBINE
WITH LOCAL EFFECTS AND GENERATE MORE SHOWERS AND THUNDERSTORMS
ACROSS THE ISLANDS.

A FLASH FLOOD WATCH IS STILL IN EFFECT THROUGH SUNDAY AFTERNOON

AVIATION...MVFR CONDITIONS WILL PREVAIL ACROSS TJSJ...AND TJPS AT
LEAST THROUGH 19/10Z. SHOWERS WILL CONTINUE TO AFFECT THESE AIRPORTS
FROM TIME TO TIME...AS ANOTHER AREA OF SHOWERS AND THUNDERSTORMS
MOVES ACROSS THESE AIRPORTS LATER TODAY. GUSTY WINDS NEAR 25KTS
WILL ACCOMPANY THESE SHOWERS. ELSEWHERE...VFR CONDITIONS ARE
EXPECTED TO PREVAIL AT LEAST THROUGH 19/16Z.

MARINE...INCREASING WINDS ASSOCIATED TO A TROPICAL WAVE...NOW
LOCATED OVER PUERTO RICO...WILL GENERATE CHOPPY SEAS ACROSS ALL
LOCAL WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  86  78  89  79 /  90  60  70  40
STT  86  78  88  80 /  90  70  50  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR CENTRAL INTERIOR-
     CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
     CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
     VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.

VI...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR ST CROIX-ST.
     THOMAS/ST. JOHN/ADJACENT ISLANDS.

&&

09/04
Hazardous weather outlook, Jun 19, 5:21 AM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
621 AM AST SAT JUN 19 2010

AMZ710>745-PRZ001>013-201030-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
621 AM AST SAT JUN 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A TROPICAL WAVE WILL PRODUCE NUMEROUS SHOWERS WITH THUNDERSTORMS
AND WILL AFFECT THE LOCAL AREA THROUGH TONIGHT. VERY HEAVY
RAIN...WITH HIGH FLASH FLOODING POTENTIAL WILL CONTINUE ACROSS THE
REGION. A FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH 4PM
SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MOISTURE ASSOCIATED WITH THE TROPICAL WAVE WILL LINGER ACROSS THE
LOCAL AREA AT LEAST THROUGH TUESDAY...MAINTAINING HIGH CHANCES FOR
SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL AREA.

.SPOTTER INFORMATION STATEMENT...REPORTS OF FLOODING WILL BE
APPRECIATED.

AMZ715-725-VIZ001-002-201030-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
621 AM AST SAT JUN 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A TROPICAL WAVE WILL PRODUCE NUMEROUS SHOWERS WITH THUNDERSTORMS
AND WILL AFFECT THE LOCAL AREA THROUGH TONIGHT. VERY HEAVY
RAIN...WITH HIGH FLASH FLOODING POTENTIAL WILL CONTINUE ACROSS THE
REGION. A FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH 4PM
SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MOISTURE ASSOCIATED WITH THE TROPICAL WAVE WILL LINGER ACROSS THE
LOCAL AREA AT LEAST THROUGH TUESDAY...MAINTAINING HIGH CHANCES FOR
SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL AREA.

.SPOTTER INFORMATION STATEMENT...REPORTS OF FLOODING WILL BE
APPRECIATED.

In the hours before

Local storm report, Jun 19, 5:42 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
642 AM AST SAT JUN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 AM     FLOOD            NAGUABO                 18.21N 65.74W
06/19/2010                   NAGUABO            PR   EMERGENCY MNGR

            ROADS 951...ROAD 192...AND ROAD 30 WERE REPORTED FLOODED
            UE TO RIO BLANCO OUT OF ITS BANKS.

&&

FCASTRO

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:18 AM CDTAreal Flood AdvisoryJSJ10 hr
Jun 19, 2:51 AM CDTFlash Flood WarningJSJ9 hr
Jun 19, 3:02 AM CDTFlash Flood WarningJSJ7 hr
Jun 19, 3:39 AM CDTSmall Craft AdvisoryJSJ6 hr
Jun 19, 3:39 AM CDTSmall Craft AdvisoryJSJ6 hr
Jun 19, 7:15 AM CDTAreal Flood AdvisoryJSJ3 hr
Jun 19, 10:18 AM CDTAreal Flood AdvisoryJSJ3 hr
Jun 19, 10:42 AM CDTAreal Flood AdvisoryJSJ3 hr
Jun 19, 2:57 PM CDTAreal Flood AdvisoryJSJ3 hr
Jun 19, 4:34 PM CDTAreal Flood AdvisoryJSJ92 min

Nearby

Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.